Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An FFT extension to the $ P-1$ factoring algorithm


Authors: Peter L. Montgomery and Robert D. Silverman
Journal: Math. Comp. 54 (1990), 839-854
MSC: Primary 11Y05
MathSciNet review: 1011444
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: J. M. Pollard, in 1974, presented the $ P - 1$ integer factoring algorithm. His paper couched the algorithm in theoretical terms based upon use of Fast Fourier Transform techniques, but he was unable to say whether the method could be made practical. We discuss the mathematical basis of the algorithm and show how it can work in practice. The practical implementation depends, for its success, upon the use of Residue Number Systems. We also present an open problem as to how the method could be made to work for the Elliptic Curve factoring algorithm.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y05

Retrieve articles in all journals with MSC: 11Y05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-1011444-3
PII: S 0025-5718(1990)1011444-3
Keywords: Convolutions, FFT, residue number systems, smooth groups, factorization
Article copyright: © Copyright 1990 American Mathematical Society